MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER
Model Number 7151H
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured, as the customer's weight was not provided.This event is related to mdr # 1810909-2020-00591.
 
Event or Problem Description
An advocate called on behalf of the customer to report that they obtained blood glucose readings of 218 mg/dl at 10:39 a.M.On a non-ascensia meter and 473 mg/dl at 10:49 a.M.On the contour meter.There was no allegation of an adverse event.The advocate was advised to return the device for evaluation.A replacement meter kit was sent to the customer.The advocate stated that they used all the test strips, and disposed the bottle.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
The customer retuned the suspected contour meter for evaluation.No test strips were returned.Therefore, the returned meter was tested with the in-house contour test strips from lot # 0hj3b02c using a blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key10830089
Report Number1810909-2020-00590
Device Sequence Number16884176
Product Code NBW
UDI-Device Identifier00301937151019
UDI-Public00301937151019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7151H
Device Catalogue Number7151H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR